Alert archive / Tennessee / Freeze Warnings in 2017
Freeze Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Mar 15, 2017, 2:23 AM CDT for 38 counties in Tennessee. It took effect at Mar 15, 2017, 9:00 PM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2017, 2:23 AM CDT (07:23 UTC)
- In effect from
- Mar 15, 2017, 9:00 PM CDT
- Expired
- Mar 16, 2017, 10:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.4 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765 WWUS74 KOHX 150723 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 223 AM CDT Wed Mar 15 2017 ...A Freeze Warning remains in effect for this Morning... ...A Freeze Warning is now in effect for Tonight... .Northwesterly flow aloft and a surface high over Middle TN has ushered in a very cold air mass. Temperatures have fallen well into the 20s with a few teens on the Cumberland Plateau this morning. Most will recover back above freezing around 10 am this morning. Similar temperatures are expected tonight. These two back-to-back nights of hard freezes will impact any outdoor vegetation that has already started to grow. TNZ005>011-023>034-056>066-075-077>080-093>095-151500- /O.NEW.KOHX.FZ.W.0005.170316T0200Z-170316T1500Z/ /O.CON.KOHX.FZ.W.0004.000000T0000Z-170315T1500Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 223 AM CDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT THURSDAY... The National Weather Service in Nashville has issued a Freeze Warning, which is in effect from 9 PM CDT tonight until 10 AM CDT Thursday. * TEMPERATURE...Temperatures will drop into the teens on the Cumberland Plateau and low 20s elsewhere. * IMPACTS...Sensitive plants should be protected. Also, proper shelter needs to be provided for outdoor animals. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 27
2 follow-up statements
482 WWUS74 KOHX 151534 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1034 AM CDT Wed Mar 15 2017 ...A Freeze Warning is now in effect for Tonight... .Northwesterly flow aloft and a surface high over Middle TN has ushered in a very cold air mass. Clear skies and northerly winds will allow temperatures to once again fall into the 20s and upper teens overnight tonight. This hard freeze will impact any outdoor vegetation that has already started to grow. TNZ005>011-023>034-056>066-075-077>080-093>095-160400- /O.CON.KOHX.FZ.W.0005.170316T0200Z-170316T1500Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1034 AM CDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT THURSDAY... * TEMPERATURE...Temperatures will drop into the teens on the Cumberland Plateau and low 20s elsewhere. * IMPACTS...Sensitive plants should be protected. Also, proper shelter needs to be provided for outdoor animals. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
543 WWUS74 KOHX 160244 AAA NPWOHX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Nashville TN 944 PM CDT Wed Mar 15 2017 ...A Freeze Warning remains in effect for Tonight... .Northwesterly flow aloft and a surface high over Middle TN has ushered in a very cold air mass. Clear skies and northerly winds will allow temperatures to once again fall into the 20s and upper teens overnight tonight. This hard freeze will impact any outdoor vegetation that has already started to grow. TNZ005>011-023>034-056>066-075-077>080-093>095-161500- /O.CON.KOHX.FZ.W.0005.000000T0000Z-170316T1500Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 944 PM CDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY... * TEMPERATURE...Temperatures will drop into the teens on the Cumberland Plateau and low 20s elsewhere. * IMPACTS...Sensitive plants should be protected. Also, proper shelter needs to be provided for outdoor animals. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 21
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Mar 15, 2:23 AM CDT, 0 minutes earlier.
Area forecast discussion, Mar 15, 2:23 AM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Nashville TN 223 AM CDT Wed Mar 15 2017 .DISCUSSION... Many observation sites around the mid-state are showing clear skies and while that's true for many, it isn't true for all. Scattered cloud streaks are still present in satellite imagery and for those who have the clouds there is the chance they're seeing some flurries. Of no real consequence, but I thought I'd mention it, anyway. Of more consequence will be the Apparent Temps (or "feels like temperatures") this morning. Area wide, morning lows will be the low 20s with a couple of teens on the Cumberland Plateau. Put together with the decent breeze, Apparent Temps are in the teens and upper single digits. This is going to make for a very chilly start to your day. Wrap the kids up! Today and tomorrow will be dry, meaning no precipitation and just overall dry air. Dew points will be in the single digits today and teens tomorrow and that's some very dry air. By Friday morning, however, we'll start to recover. Slow as it may be, dew points will start to climb back into the 40s and this will be ahead of our next weather maker due in here Friday afternoon and evening. While there could be a shower in the afternoon across the north, the bulk of the precipitation will be Friday night as the front pushes through the mid-state. Last night, I added in a mention of thunder and at this point, I can't take it out. It won't be widespread by any means, but forecast soundings are still displaying enough CAPE aloft to warrant its mention. The weekend ahead look dry after Friday night's frontal passage. Temperatures will be very seasonal in the 50s with lots of sun. Our next shot at rain will come around Tuesday of next week in the form of a very unimpressive frontal passage. Just showers in the forecast for now with temperatures by the start of next week into the 60s. && .AVIATION... 06Z TAF DISCUSSION. VFR conditions are generally expected at all TAF sites, but a brief period of MVFR CIGS will be possible through 10Z, with the highest confidence at KCSV. -SN will also be possible at KCKV through 07Z. Winds will be out of NW with speeds at or below 12 knots through the period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 41 23 49 39 62 / 0 0 0 20 30 Clarksville 38 20 47 40 61 / 0 0 0 20 40 Crossville 33 17 44 34 55 / 0 0 0 20 40 Columbia 41 21 49 39 61 / 0 0 0 10 30 Lawrenceburg 40 19 49 37 61 / 0 0 0 10 20 Waverly 39 23 49 41 62 / 0 0 0 20 40 && .OHX WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 10 AM CDT this morning FOR Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. Freeze Warning from 9 PM this evening to 10 AM CDT Thursday FOR Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb- Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry- Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......Unger AVIATION........Jackson
Hazardous weather outlook, Mar 14, 4:58 AM CDT, 21 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 458 AM CDT Tue Mar 14 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-151000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 458 AM CDT Tue Mar 14 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Frigid temperatures are expected tonight across all of Middle Tennessee. Temperatures will fall to near 20, with teens in many places. A Freeze Warning is effect for tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Frigid temperatures are expected Thursday morning across all of Middle Tennessee. Temperatures will fall well into the 20s, with teens on the Cumberland Plateau. A Freeze Warning is expected for Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 27
Nearby
Freeze Warnings in Tennessee, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.